Hail, Crawford
- When
- May 26, 3:30 AM CST to 6:00 AM CST
- Where
- Crawford County, Chicopee
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.383, -94.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 2:54 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT FRI MAY 26 2006
.DISCUSSION...
VERY INTERESTING ATMOSPHERIC SETUP ACROSS THE REGION EARLY THIS
MORNING. AN ISOLATED AREA OF STRONG TO SEVERE THUNDERSTORMS HAVE
PERSISTED IN ROUGHLY THE SAME AREA OF SOUTHWEST MISSOURI BEGINNING
LATE THURSDAY AFTERNOON AND CONTINUING DURING THE PRESENT TIME.
DIFFICULT TO DETERMINE WHAT EXACTLY HAS ANCHORED THESE STORMS IN
SUCH A SMALL CONFINED REGION. THERE IS A FRONTAL BOUNDARY DRAPED
ACROSS THE FAR SOUTHERN PORTION OF KANSAS AND MISSOURI. DEWPOINTS
IN THE 50S RESIDE NORTH OF THE FRONT WHILE VALUES IN THE UPPER 60S
AND LOWER 70S ARE COMMON ON THE SOUTH SIDE. IT LOOKS LIKE THE
STORMS DEVELOPED IN AN AREA OF BETTER SURFACE CONVERGENCE AS OPPOSED
TO LOCATIONS FURTHER EAST ALONG THE BOUNDARY. IN ADDITION...DURING
THE OVERNIGHT HOURS THE LOW LEVEL JET HAS KICKED IN...ALLOWING FOR A
MCS TO DEVELOP ACROSS KANSAS...AND ADDING FURTHER ENHANCEMENT OF THE
SOUTHWEST MISSOURI/EXTREME SOUTHEAST KANSAS STORMS.
CURRENT THINKING IS THAT THE LOW LEVEL JET WILL CONTINUE TO KEEP
CONVECTION GOING ACROSS OUR WESTERN AREAS DURING THE EARLY MORNING
HOUR. THE MAIN MCS WAS DIVING SOUTHEAST INTO OKLAHOMA...AS IT GETS
OVER EASTERN OKLAHOMA IN A FEW HOURS...IT MAY CUT OFF THE GOOD
MOISTURE FLOW INTO THE ONGOING ACTIVITY.
MAIN FORECAST CONCERN TODAY WILL BE TEMPERATURES AND POSSIBLE
REGENERATION OF CONVECTION BY AFTERNOON. IF CLOUDS CAN CLEAR
OUT...TEMPERATURES WILL BE SIMILAR TO YESTERDAY. IF TEMPS CAN REACH
THE UPPER 80S...CAPE VALUES THIS AFTERNOON WOULD BE AROUND 4000 J/KG
WITH LITTLE CAP. THE BOUNDARY WILL BE IN THE AREA ALONG WITH
LINGERING OUTFLOW BOUNDARIES. IN ADDITION...REGIONAL RADARS SUGGEST
AN MCV MAY HAVE DEVELOPED ACROSS KANSAS AS A RESULT OF THE OVERNIGHT
MCS. IF ENOUGH HEATING DOES INDEED OCCUR...THEN THERE MAY BE
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED SEVERE CONVECTION BY
AFTERNOON. DUE TO THE UNCERTAINITES OF CLOUD COVER AND BOUNDARY
LOCATIONS...ONLY GOING 20 TO 30 POPS FOR THE AFTERNOON HOURS. HELD
ONTO SLIGHT POPS AREAWIDE FOR TONIGHT FOR ANY LINGERING STORMS...AND
TO ACCOUNT FOR SOME ISOLATED WARM AIR ADVECTION STORMS AS THE
BOUNDARY FINALLY LIFTS NORTH.
THE REMAINDER OF THE WEEKEND LOOKS DRY AND VERY WARM. WITH 850 MB
TEMPS OVER 20 DEG C AND A DECENT AMOUNT OF SUNSHINE HIGHS WILL
LIKELY WARM INTO THE UPPER 80S AND LOWER 90S. THESE VALUES WILL
FLIRT WITH RECORDS...ESPECIALLY ON SATURDAY. A GOOD CAP SHOULD KEEP
THE AREA DRY. HOWEVER...AN ISOLATED STORM WOULDNT BE OUT OF THE
QUESTION OVER OUR FAR EASTERN AREAS...WHERE THE CAP WILL BE A BIT
WEAKER.
NO CHANGES TO THE REMAINING EXTENDED GRIDS.
SAW
&&
.AVIATION...
SHORT TERM CONCERNS FOR THE TAFS THIS MORNING REVOLVE AROUND
REGENERATIVE CONVECTION VERY NEAR THE JLN AERODROME. OVER THE PAST
FEW HOURS...THE AREA OF BEST CONVERGENCE HAS SLID CLOSE TO JLN. IN
ADDITION...AN AREA OF SHRA/TSRA IS APPROACHING FROM THE WEST. AS A
RESULT...EXPECT PERIODS OF SHRA/TSRA TO CONTINUE THROUGH AT LEAST
THE 12Z TIME FRAME. CONVECTION WILL EVENTUALLY SLIDE EAST AND MAY
FLIRT WITH THE SGF AERODROME AFTER 12Z...HOWEVER THIS WILL GREATLY
DEPEND ON HOW EXISTING CONVECTION MORPHS. AFTER THIS SPELL OF
CONVECTION...GENERALLY VFR CONDITIONS CAN BE EXPECTED (MID MORNING
INTO MUCH OF THE AFTERNOON). HOWEVER...THE RISK FOR ADDTL SHRA/TSRA
WILL AGAIN BE PREVALENT FROM LATE AFTERNOON INTO THE EVENING.
GAGAN
&&
.CLIMATE
VERY WARM TEMPERATURES ARE LIKELY THIS HOLIDAY WEEKEND AS 850 MB
TEMPERATURES WILL BE IN EXCESS OF 20 DEG C. HERE ARE THE CURRENT
RECORDS FOR THE NEXT FEW DAYS...
MAY 26 MAY 27 MAY 28
SPRINGFIELD 92/1953 88/1911 89/1911
JOPLIN 94/1953 89/1991 92/1983
WEST PLAINS 95/1953 90/1962 89/1962
ROLLA/VICHY 92/1953 90/1905 91/1962
MMT/LINDENBERG/SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT THU MAY 25 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
741 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS ALONG AND SOUTH OF A NEOSHO TO EMINENCE LINE...
MAINLY THROUGH 10 PM.
DISCUSSION:
SEVERE STORMS DEVELOP DURING THE LATE AFTERNOON ALONG AND
AHEAD OF A SURFACE BOUNDARY SEPARATING DEWPOINTS IN THE 50S
FROM DEWPOINTS IN THE 70S. THIS BOUNDARY INTERACTED WITH
EXTREME INSTABILITY OVER SOUTHERN MISSOURI TO PRODUCE THE
SEVERE STORMS.
THE STORMS WILL CONTINUE TO PUSH SOUTHEAST INTO EXTREME
SOUTHERN MISSOURI THROUGH THE REMAINDER OF THE MID EVENING
HOURS...AND WILL LIKELY PRODUCE HAIL TO THE SIZE OF GOLF
BALLS.
AS THE INSTABILITY BEGINS TO DECREASE DURING THE LATE
EVENING...STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY
AND MOVE SOUTH OUT OF THE AREA.
ADDITIONAL THUNDERSTORMS MAY DEVELOP OUT IN THE PLAINS TONIGHT
AND PUSH SOUTHEAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
LATE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS BUT MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
ON FRIDAY AS THE FRONT LIFTS BACK TO THE NORTH. AFTER A DRY
WEEKEND...WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
MUCH OF THE UPCOMING WORK WEEK...MAINLY DURING THE MID TO LATE
AFTERNOON THROUGH THE EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGH THE MID EVENING OVER SOUTHERN
MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL SHELL KNOB 36.63N 93.63W
05/26/2006 E0.88 INCH BARRY MO AMATEUR RADIO
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL NEOSHO 36.87N 94.37W
05/26/2006 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/26/2006 NEWTON MO LAW ENFORCEMENT
LOW LYING STREETS IN TOWN ARE BEGINNING TO FLOOD
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL GRANBY 36.92N 94.25W
05/26/2006 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/26/2006 NEWTON MO LAW ENFORCEMENT
NEOSHO POLICE REPORTS FLASH FLOODING OVER A SIGNIFICANT
PART OF THE CITY. SEVERAL ROADS ARE WATER COVERED...WITH
IMMINENT CLOSURE EXPECTED. HIGHWAY 86 NEAR WOOD STREET IS
NEARLY IMPASSABLE AND ROAD BLOCKS ARE EXPECTED. ONE WATER
RESCUE HAS OCCURRED...A CAR WAS OVERTAKEN BY WATER.
&&
GAGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL GRANBY 36.92N 94.25W
05/26/2006 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
GAGANThe Springfield radar (KSGF), 121 km away, was scanning. The volume nearest the first event began at 09:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509042.